MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is a complaint about leakage occurred when preparing abraxane.According to the customer report two leaks occurred when preparing abraxane.In the first case, the rubber stopper collapsed when the protector was attached, causing a leak.In the second case, bubbles formed between the vial and the protector even though it was attached properly.It seemed like the vial was leaking from a gap.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: two protectors attached to vials, were provided to our quality team for investigation.Through visual inspection of one of the samples, the stopper was observed to be inside the vial, verifying the reported incident.It was noted the protector punctured the vial off center, damaging the stopper cap, resulting in the stopper being pushed in as observed.Functional testing was performed on the other sample provided, in all cases the product functioned properly and no leakages were observed.A device history review was performed for reported lot 2312115, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Retained samples of the reported lot were used for additional evaluation.All protectors were assembled using the m12 assembly fixture.In all cases, liquid could successfully move to the vial and back to the syringe without issue and no leakage between the protector and vial was observed.Product undergoes visual and functional testing throughout manufacturing to ensure the quality and functionality of the device, including leakage testing.Testing results were reviewed for lot 2312115 and no issues were identified, product was verified to meet required specifications.Based on the investigation results and sample evaluation, it was determined that the protector was not properly connected to the vial which resulted in the leak reported.The protector must be attached completely vertical.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be monitored by our quality team.

Brand Name
PROTECTOR P55
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20291264
Report Number3003152976-2024-00517
Device Sequence Number20625762
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170(11)231220(17)281130(10)2312115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515117
Device Lot Number2312115
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer01/05/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date01/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown